Drought, Angelina
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Severe (D2) drought conditions persisted across much of East and Northeast Texas throughout February. This was in response to a prolonged period of dryness which began back in mid-summer 2021, coupled with above normal temperatures which persisted through much of the fall and early winter.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions persisted across much of East and Northeast Texas throughout February. This was in response to a prolonged period of dryness which began back in mid-summer 2021, coupled with above normal temperatures which persisted through much of the fall and early winter. Total rainfall amounts generally between 10-12 inches fell across these areas from August through December, which was around 50% or less of normal. Total rainfall in January was generally below average across these areas but increased in February to between 2-4 inches. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 31, 10:57 PM CST, 1 hour 3 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1057 PM CST Mon Jan 31 2022 AVIATION... Plentiful AC deck remains rather stubborn late this evening across the northwest half of our airspace. Likewise, plentiful cirrus exists across our far southwest airspace, blowoff from precipitation far southwest of our airspace in response to shortwave in that vicinity. Where we have had pockets of clearing skies across portions of the I-20 Corridor in the vicinity of the TYR and GGG terminals, we have seen some patchy dense fog trying to develop and this is in response to wet soils from rainfall that occurred earlier on Monday. Thinking is that the fog will be short lived and we will eventually see low VFR and eventually, MVFR ceilings returning northward, encompassing first our NE TX terminals and our remaining terminals closer to sunrise into Tuesday. Look for ceilings to remain MVFR across most all our airspace with the exception being our far eastern third throughout the day Tuesday with ceilings likely lowering to IFR conditions as well by late morning and/or into the afternoon hours on Tuesday. Eventually, we should see ELD and MLU terminals by late afternoon and possible IFR conditions at those locations by Monday Evening. 13 && .PREV DISCUSSION... /issued 928 PM CST Mon Jan 31 2022/ UPDATE... Cloud cover that scattered out earlier this afternoon across portions of NE TX into NE LA and SC AR have remained relatively cloud free late this evening and as a result, temperatures have really plummeted, falling several degrees below fcst mins. Now these mostly clear areas will gradually fill back in with cloud cover later tonight, at least across our western two-thirds but until that time, needed to update the forecast to account for the colder than forecast temps. In addition, beginning to see some patchy dense fog across these same areas across NE TX that saw rain earlier today. This fog should dissipate as well assuming that the cloud cover fills back in. We are losing the forcing from the upper level disturbance to our southwest and as a result, rain chances are looking pretty slim across our southwest third. Did leave slight chance pops in and around portions of Deep East Texas just in case we see some additional precipitation overnight. Update out shortly...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 53 67 57 72 / 10 40 10 30 MLU 45 68 57 72 / 0 40 50 30 DEQ 48 63 51 65 / 10 50 50 50 TXK 53 65 57 67 / 10 50 30 30 ELD 49 66 54 68 / 0 40 40 30 TYR 53 67 55 69 / 10 20 0 40 GGG 46 68 55 71 / 10 30 10 30 LFK 55 69 54 74 / 20 30 0 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/13
Hazardous Weather Outlook National Weather Service Shreveport LA 433 AM CST Mon Jan 31 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 433 AM CST Mon Jan 31 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Rain chances will begin to increase Tuesday, as the region will starts to be impacted by a series of upper level systems. Much colder air moves into the area by Thursday, which will bring the chance for a wintry mix of precipitation, especially across areas in Southeast Oklahoma, Northeast Texas, and southwestern Arkansas. Currently, freezing rain appears to be the most likely threat, although some sleet and snow will also be possible on Thursday before precipitation ends. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 44
The national radar mosaic for the moment the first event began.
17 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, February 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1010473, 1010474, 1010475, 1010476, 1010477, 1010478, 1010479, 1010480, 1010481, 1010482, 1010484, 1010485, 1010486, 1010487, 1010488, 1010490, 1010495.